Alert archive / Ohio / Wind Advisories in 2019
Wind Advisory 7, NWS Northern Indiana
NWS Northern Indiana issued this wind advisory at Dec 30, 2019, 4:29 AM EST for 8 counties in Ohio; Branch County, Hillsdale County, Saint Joseph County, Michigan; Steuben County, Indiana. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Dec 30, 2019, 4:29 AM EST (09:29 UTC)
- Expired
- Dec 30, 2019, 11:00 AM EST
- In force
- 7 hr
- Issued by
- NWS Northern Indiana
Counties Steuben County, IN, Branch County, MI, Hillsdale County, MI, Saint Joseph County, MI, Allen County, OH, Defiance County, OH, Fulton County, OH, Henry County, OH, Paulding County, OH, Putnam County, OH, Van Wert County, OH, Williams County, OH
The radar
The Northern Indiana radar (KIWX), 94 km from the middle of the area, began a volume at 09:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 9.5 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -320 J/kg
- Mixed-layer LCL
- 489 m above ground
- 0-6 km bulk shear
- 71 kt
- 0-1 km storm-relative helicity
- 217 m²/s²
- 0-3 km storm-relative helicity
- 149 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
440 WWUS73 KIWX 300929 NPWIWX URGENT - WEATHER MESSAGE National Weather Service Northern Indiana 429 AM EST Mon Dec 30 2019 INZ007-MIZ079>081-OHZ001-002-004-005-015-016-024-025-301600- /O.NEW.KIWX.WI.Y.0007.191230T0929Z-191230T1600Z/ Steuben-St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH- Defiance-Henry-Paulding-Putnam-Van Wert-Allen OH- Including the cities of Angola, Fremont, Sturgis, Three Rivers, White Pigeon, Mendon, Coldwater, Bronson, Hillsdale, Jonesville, Litchfield, Bryan, Montpelier, Edgerton, Wauseon, Archbold, Swanton, Delta, Defiance, Sherwood, Hicksville, Napoleon, Deshler, Liberty Center, Paulding, Antwerp, Payne, Ottawa, Leipsic, Columbus Grove, Continental, Pandora, Van Wert, Ohio City, Lima, Spencerville, and Bluffton 429 AM EST Mon Dec 30 2019 ...WIND ADVISORY IN EFFECT UNTIL 11 AM EST THIS MORNING... * WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph. * WHERE...Portions of northern Indiana, southwest Michigan and northwest Ohio. * WHEN...Until 11 AM EST this morning. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
1 follow-up statement
033 WWUS73 KIWX 301556 NPWIWX URGENT - WEATHER MESSAGE National Weather Service Northern Indiana 1056 AM EST Mon Dec 30 2019 INZ007-MIZ079>081-OHZ001-002-004-005-015-016-024-025-301700- /O.EXP.KIWX.WI.Y.0007.000000T0000Z-191230T1600Z/ Steuben-St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH- Defiance-Henry-Paulding-Putnam-Van Wert-Allen OH- Including the cities of Angola, Fremont, Sturgis, Three Rivers, White Pigeon, Mendon, Coldwater, Bronson, Hillsdale, Jonesville, Litchfield, Bryan, Montpelier, Edgerton, Wauseon, Archbold, Swanton, Delta, Defiance, Sherwood, Hicksville, Napoleon, Deshler, Liberty Center, Paulding, Antwerp, Payne, Ottawa, Leipsic, Columbus Grove, Continental, Pandora, Van Wert, Ohio City, Lima, Spencerville, and Bluffton 1056 AM EST Mon Dec 30 2019 ...WIND ADVISORY WILL EXPIRE AT 11 AM EST THIS MORNING... Wind gusts have dropped below advisory thresholdin the advisory area, however, gusty winds to 35 mph are still possible today. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this wind advisory went out at Dec 30, 4:16 AM EST, 13 minutes earlier.
Area forecast discussion, Dec 30, 4:16 AM EST, 13 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
416 AM EST Mon Dec 30 2019
.SYNOPSIS...
Issued at 403 AM EST Mon Dec 30 2019
Windy and much cooler conditions are expected today as low
pressure deepens north of the area. A few light rain and snow
showers will be possible today otherwise, with a round of
accumulating snow expected later tonight into Tuesday.
Temperatures will then gradually moderate back above normal mid to
late week, with rain expected by late Thursday into Friday.
&&
.SHORT TERM...(Today through Tuesday)
Issued at 403 AM EST Mon Dec 30 2019
Accumulating snow potential the main focus/concern later tonight
into Tuesday...
Gusty winds and trending colder are the main wx stories today as
rapidly deepening surface cyclone lifts north through eastern
Michigan. There could be brief window for wind gusts in excess of
45 mph this morning, best chances across ne IN/nw OH/sc Lower MI
where the more intense isallobaric push is anticipated. Most of
the morning and early afternoon hours should be mainly
precipitation-free given as deep moisture/ascent plume shifts
north of the area by daybreak. With that said, did retain low
20-30 PoPs for iso-sct light rain showers, possibly mixed with a
few light snow showers late morning and afternoon as cold
advection deepens. Snow shower coverage then should blossom later
in the afternoon and evening west to east as a notable vort max
(and associated mid level moisture plume) overspreads a moist and
unstable boundary layer. Little to no accumulation/impacts are
expected with temps dropping into the low-mid 30s.
The leftover stacked low will release back east through the
Northern Great Lakes later tonight into Tuesday. This will send
the main trailing trough/moisture axis, and resurgence of low
level cold advection, southeast through the local area later
tonight through early Tuesday afternoon with a period of snow.
Boost to low level lapse rates and lake enhancement in this
region will favor far northern zones (especially Berrien/Cass
counties in sw MI) for heavier rates and difficult travel during
this time. Weakening of deeper large scale ascent and lacking lake
contribution should result in lesser impacts toward the US 24
corridor and southeast, though below freezing temps and poor AM
commute timing will likely present travel disruptions even with
snow amounts generally 1" or less. Will continue to mention
potential impacts in the HWO here, but did issue a Winter Wx
Advisory in far nrn IN and Lower MI where several inches of
accumulation are anticipated. A few locations in sw MI could even
see totals and impacts approach warning criteria given the lake
enhancement and longer duration in trough pivot.
&&
.LONG TERM...(Wednesday through Sunday)
Issued at 403 AM EST Mon Dec 30 2019
Shot of colder temps and snow will be short lived as temps quickly
rebound mid-late week in response to renewed troughing into the
Intermountain West. Surge of deeper moisture in southwest flow
downstream and sfc frontal wave do look to bring higher probs for
rain later Thursday into Friday, followed by cooler temps this
weekend.
&&
.AVIATION...(For the 06Z TAFS through 06Z Monday Night)
Issued at 1210 AM EST Mon Dec 30 2019
Sharp upstream disturbance over srn IL will lift rapidly newd near
term as strong ern IL sfc frontal zone pivots across the terminals.
Broad prefrontal VFR rain continues in place attm yet expect steady
deterioration timed with rapidly increasing moisture flux/sharpening
frontal rain band before fropa toward the 08-09Z hour. Thereafter
abrupt veering to wswrly and rapid escalation of strong gradient
winds within rapidly deepening post frontal cold advection regime.
This in turn timed with rapid deepening trend of sfc cyclone up
through ern MI and isallobaric should push gusts aoa 30kts late
morning through early aftn.
Secondary concerns reside mid to late aftn as broad upstream mid
level moisture plume spreads ewd overtop unstable/moist pbl with a
period of widespread MVFR inducing snow showers likely.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...Winter Weather Advisory from 11 PM EST /10 PM CST/ this evening
to 7 PM EST /6 PM CST/ Tuesday for INZ003>007.
MI...Winter Weather Advisory from 11 PM this evening to 7 PM EST
Tuesday for MIZ077>081.
Lakeshore Flood Advisory until 10 PM EST Tuesday for MIZ077.
OH...NONE.
LM...Gale Warning until 11 AM EST Tuesday for LMZ043-046.
&&
SYNOPSIS...Steinwedel
SHORT TERM...Steinwedel
LONG TERM...Steinwedel
AVIATION...T
Visit us at www.weather.gov/iwx
Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndianaHazardous weather outlook, Dec 29, 3:45 PM EST, 12 hours 44 minutes before
Hazardous Weather Outlook National Weather Service Northern Indiana 345 PM EST Sun Dec 29 2019 INZ003>007-MIZ078>081-302045- La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Cass MI- St. Joseph MI-Branch-Hillsdale- 345 PM EST Sun Dec 29 2019 /245 PM CST Sun Dec 29 2019/ This Hazardous Weather Outlook is for northern Indiana and southwest Michigan. .DAY ONE...This afternoon and tonight. Significant rainfall is expected tonight into Monday. This may lead to minor flooding of low lying areas, drainages, small streams and creeks. Gusty winds up to around 40 mph are possible late tonight into Monday. Be sure to secure loose objects so they don't blow around. .DAYS TWO THROUGH SEVEN...Monday through Saturday. There is a chance for accumulating snow late Monday night into Tuesday. 1 to 4 inches of accumulation is expected at this time. Gusty winds up to around 40 mph are possible late tonight into Monday. Be sure to secure loose objects so they don't blow around. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MIZ077-302045- Berrien- 345 PM EST Sun Dec 29 2019 ...LAKESHORE FLOOD ADVISORY IN EFFECT FROM 7 AM MONDAY TO 10 PM EST TUESDAY... This Hazardous Weather Outlook is for southwest Michigan. .DAY ONE...This afternoon and tonight. Significant rainfall is expected this morning and tonight. This may lead to minor flooding of low lying areas, drainages, small streams and creeks. Gusty winds up to around 40 mph are possible late tonight into Monday. Be sure to secure loose objects so they don't blow around. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Lakeshore Flood Advisory. There is a chance for accumulating snow late Monday night into Tuesday. 1 to 4 inches of accumulation is expected at this time. Gusty winds up to around 40 mph are possible late tonight into Monday. Be sure to secure loose objects so they don't blow around. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. INZ008-009-012>018-020-022>027-032>034-OHZ001-002-004-005-015-016- 024-025-302045- Noble-De Kalb-Starke-Pulaski-Marshall-Fulton IN-Kosciusko-Whitley- Allen IN-White-Cass IN-Miami-Wabash-Huntington-Wells-Adams-Grant- Blackford-Jay-Williams-Fulton OH-Defiance-Henry-Paulding-Putnam- Van Wert-Allen OH- 345 PM EST Sun Dec 29 2019 /245 PM CST Sun Dec 29 2019/ This Hazardous Weather Outlook is for northern Indiana and northwest Ohio. .DAY ONE...This afternoon and tonight. Significant rainfall is expected this morning and tonight. This may lead to minor flooding of low lying areas, drainages, small streams and creeks. Gusty winds up to around 40 mph are possible late tonight into Monday. Be sure to secure loose objects so they don't blow around. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Light snow accumulations of up to an inch will be possible late Monday night into Tuesday. Gusty winds up to around 40 mph are possible late tonight into Monday. Be sure to secure loose objects so they don't blow around. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LMZ043-046-302045- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 345 PM EST Sun Dec 29 2019 ...GALE WARNING IN EFFECT FROM 7 AM MONDAY TO 4 AM EST TUESDAY... This Hazardous Weather Outlook is for the nearshore waters of southeastern Lake Michigan. .DAY ONE...This afternoon and tonight. Gusty winds up to around 40 mph are possible late tonight into Monday. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. High winds and waves will create hazardous conditions for small craft Monday into Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 30, 11:21 AM EST | River Flood Warning | IWX | Defiance | 21 days |
| Dec 30, 2:31 AM EST | Winter Weather Advisory | IWX | Branch, Cass, Hillsdale, Saint Joseph | 35 hr |
| Dec 30, 10:25 AM EST | River Flood Warning | IWX | Cass, Kosciusko, Miami, Wabash, Whitley | 10 hr |
Nearby
Wind Advisories in Ohio, 2019Wind Advisories in Michigan, 2019Wind Advisories in Indiana, 2019Every wind advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.